Effect of Ritonavir-boosting on Atazanavir Discontinuation due to Jaundice in HIV-infected Koreans
Infection & Chemotherapy
Data regarding differences of intolerance between a ritonavirunboosted and a ritonavir-boosted atazanavir regimen in HIV-infected Koreans is limited. Materials and Methods: A review was conducted of the incidence of severe hyperbilirubinemia (serum total bilirubin >3.1 mg/dL) and discontinuation of atazanavir in HIV-infected patients who had received an atazanavir-containing regimen at Seoul National University Hospital from 2005 to 2009. Patients with active liver disease were excluded from
... re excluded from the study. Results: Of a total of 335 patients receiving an atazanavir-containing regimen, 145 (43.3%) received treatment with a ritonavir-boosted regimen. The cumulative incidence of severe hyperbilirubinemia at three months was 40.5% in patients recei ving a ritonavir-boosted atazanavir regimen and 21.4% in patients receiving an un-boosted atazanavir regimen (P<0.001). The cumulative incidence of severe hyper bilirubinemia at 12 months was 58.5% in patients receiving a ritonavirboosted regimen and 41.3% in those receiving an un-boosted regimen (P=0.008). The proportion of drug discontinua tion due to jaundice during the 12-month period was 11.7% in patients receiving a ritonavir-boosted regimen and 5.3% in those receiving an un-boosted regimen (P=0.035). Conclusions: Occurrence of severe hyperbilirubinemia and discontinuation of ataza navir due to jaundice was significantly more common in HIV-infected Koreans who received a ritonavir-boosted atazanavir regimen than in those who received a rito navir-un-boosted atazanavir regimen.